Alert archive / Alabama / Special Weather Statements in 2020
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Aug 3, 2020, 6:03 PM CDT for Baldwin County, Alabama. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2020, 6:03 PM CDT (23:03 UTC)
- Expired
- Aug 3, 2020, 6:45 PM CDT
- In force
- 42 min
- Issued by
- NWS Mobile, AL
County Baldwin County, AL
The radar
The Mobile radar (KMOB), 36 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 11.1 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1489 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 769 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -60 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted.
017
WWUS84 KMOB 032303
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
603 PM CDT Mon Aug 3 2020
ALZ264-032345-
Baldwin Central AL-
603 PM CDT Mon Aug 3 2020
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
BALDWIN COUNTY UNTIL 645 PM CDT...
At 603 PM CDT, the strong thunderstorm was located over Spanish Fort,
moving east at 20 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Daphne, Fairhope, Spanish Fort, Robertsdale, Loxley, Stapleton and
Silverhill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3049 8793 3055 8790 3058 8791 3065 8792
3067 8792 3065 8793 3066 8794 3069 8793
3067 8793 3068 8792 3072 8794 3075 8789
3079 8772 3079 8756 3051 8751 3048 8791
TIME...MOT...LOC 2303Z 259DEG 16KT 3065 8789
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Aug 3, 3:41 PM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, Aug 3, 3:41 PM CDT, 2 hours 22 minutes before
Area Forecast Discussion National Weather Service Mobile AL 341 PM CDT Mon Aug 3 2020 .NEAR TERM UPDATE /Now Through Tuesday/...A look at the geo-potential height field aloft from the 03.12Z upper air analysis shows an anomalous, amplified trough aligned from the Great Lakes to the central Gulf. Normalized H50 height anomalies within the axis of the mean trof over Arkansas are some 2 to 3 standard deviations below the means. Water vapor imagery shows considerable darkening/drier air, over the Lower MS River Valley, spreading eastward into the western half of the local area. Narrow plume of moisture we saw on Sunday that was aligned from the Appalachians to southeast LA has shifted more eastward to the Virginias/Carolinas, southwest to east of I-65. At the surface, a weak pressure trough is aligned from the southeast US, westward across I-10. High resolution forecast guidance remains fairly consistent with developing very isolated convection from contributions of afternoon instability and sufficient moisture convergence along the surface trough axis over portions of southeast MS, southwest/south central AL and the interior western FL panhandle. An assessment of convective micro- burst potential favors a moderate risk of strong, gusty winds following the collapse of any better defined storm cores. A few storms that may carry over into the evening are forecast to have short life spans and dissipate quickly. Tuesday, the northern portion of the mean upper trough axis gradually moves east across the Ohio River Valley, but the southern portion of the trough axis remains in a nearly fixed state over the central Gulf coast. Deep layer moisture Tuesday, with PWAT's mostly 1.2 to 1.4", is unusually dry for this time of the year standing just a little over two standard deviations below the normal of ~1.80". Even though, a weakly reflected surface trough remains in the vicinity and would provide a source of focus for storm initiation, the depth of the drier air mitigates coverage. For now, feel generally 10% or less best describes PoP Tuesday. The non-zero PoP does account for a few pop-up mainly afternoon storms. Little change in overnight lows with lower 70s inland. 76 to 81 along the coast. Daytime highs Tuesday range mostly from 89 to 94 inland to 87 to 92 at the coast. /10 && .SHORT TERM /Tuesday Night Through Thursday Night/...The forecast is relatively dry through the short term as the local area remains at the base of a sprawling upper level trough encompassing much of the eastern portion of the CONUS. Several weak shortwaves slide through the northwesterly flow aloft during this timeframe before the upper level trough begins to lift to the northeast and flatten somewhat. Drier air continues to spill into the interior portions of the area, especially over southeast Mississippi, in the northwest flow. A little further to the south, moisture is slightly higher on Wednesday near a weak boundary or surface trough that waffles along the coastline and up through south central Alabama. In general, the forcing associated with the aforementioned shortwaves won't be enough to overcome the dry air, thus continued the dry forecast trend for much of the area. There might be enough moisture along and near the boundary to squeeze out an isolated shower or storm, but the majority of the area will stay dry. Afternoon high temperatures will soar into the mid to low 90s on Wednesday with some upper 90s sprinkled in the forecast by Thursday (mainly across south central Alabama). Dewpoints will mix out into the mid to upper 60s each afternoon across inland locations, which will feel wonderful. Unfortunately, the moisture lingers closer to the coast and dewpoints remain in the 70s each afternoon near the coastline. Low temperatures will fall into the upper 60s across southeast Mississippi and portions of southwest Alabama with upper 70s along the coast each night. LOW risk of rip currents continues through Thursday night. 07/mb && .EXTENDED TERM /Friday Through Monday/...The upper level trough over the eastern CONUS flattens late in the work week as an upper level ridge builds into the Southern Plains. Northerly flow aloft generally persists through the weekend as the local area remains on the eastern periphery of the building ridge and southwestern periphery of the trough aloft. Operational model guidance continues to hint at a subtle upper low potentially forming somewhere along the northern Gulf in the weakness between the ridge and trough over the weekend. Meanwhile, the surface high over the western Atlantic spills into the northern Gulf through the extended timeframe. Moisture begins to rebound as the pattern begins to change Friday through the weekend. Friday will likely wind up being a transition day with 20-30% POPs while the area returns to the full-blown summertime convective patten over the weekend. High temperatures rise into the mid to low 90s inland (although a few spots in south central Alabama may top out in the upper 90s) with upper 80s at the beaches each afternoon. A caveat to the hot temperatures will be the daily convection, especially as we head into the weekend. Widespread convection along the sea breeze in the afternoon hours would translate to slightly cooler afternoon temperatures for inland communities. Overnight lows will be around to slightly above normal for this time of year. 07/mb && .MARINE...Only marine impacts will be locally higher winds, waves, and seas near isolated to scattered showers/storms mainly late this week and into the weekend. /10 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Special weather statement, Aug 3, 6:03 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
603 PM CDT Mon Aug 3 2020
ALZ264-032345-
Baldwin Central AL-
603 PM CDT Mon Aug 3 2020
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
BALDWIN COUNTY UNTIL 645 PM CDT...
At 603 PM CDT, the strong thunderstorm was located over Spanish Fort,
moving east at 20 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Daphne, Fairhope, Spanish Fort, Robertsdale, Loxley, Stapleton and
Silverhill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3049 8793 3055 8790 3058 8791 3065 8792
3067 8792 3065 8793 3066 8794 3069 8793
3067 8793 3068 8792 3072 8794 3075 8789
3079 8772 3079 8756 3051 8751 3048 8791
TIME...MOT...LOC 2303Z 259DEG 16KT 3065 8789The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 9:33 PM CDT | Special Weather Statement | MOB | Washington | 42 min |
| Aug 3, 5:57 PM CDT | Special Marine Warning | MOB | 48 min | |
| Aug 3, 6:41 PM CDT | Special Weather Statement | MOB | Baldwin | 64 min |
Nearby
Special Weather Statements in Alabama, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.